Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 7, 2007, 4:25 AM CDT for Beltrami County, Minnesota. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2007, 4:25 AM CDT (09:25 UTC)
- Expired
- Oct 7, 2007, 4:46 AM CDT
- In force
- 21 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 213 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 4:30 AM CDT | HAIL 0.88 | Waskish, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 070925 SVRFGF MNC007-071000- /O.NEW.KFGF.SV.W.0187.071007T0925Z-071007T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 425 AM CDT SUN OCT 7 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 500 AM CDT * AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF OAKS CORNER TO 3 MILES SOUTHEAST OF SAUM...MOVING TO THE EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WASKISH AND KELLIHER AT 430 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4788 9442 4785 9473 4835 9496 4836 9443 TIME...MOT...LOC 0925Z 252DEG 53KT 4835 9478 4797 9451 $$ 7
1 follow-up statement
000 WWUS53 KFGF 070946 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 446 AM CDT SUN OCT 7 2007 MNC007-070956- /O.CAN.KFGF.SV.W.0187.000000T0000Z-071007T1000Z/ BELTRAMI MN- 446 AM CDT SUN OCT 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELTRAMI COUNTY IS CANCELLED... AT 446 AM CDT...SEVERE THUNDERSTORMS HAVE MOVED OUT OF EAST CENTRAL BELTRAMI COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4788 9442 4785 9473 4835 9496 4836 9443 TIME...MOT...LOC 0946Z 252DEG 53KT 4844 9433 4806 9407 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 9:20 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Oct 6, 9:20 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT SAT OCT 6 2007 .SHORT TERM... MAIN PROBLEM DURING THE OVERNIGHT WILL BE THE NORTHWARD DEVELOPMENT OF DEEP CONVECTION AND TH EOVERALL EXTENT THROUGH MIDDAY SUNDAY. SFC FRONT HAD PUSHED THROUGH A KROX-KFAR-KABR AXIS BY 00Z...WITH SOME WEAK CONVECTION STILL FORMING AHEAD OF IT INTO NRN MN. APPEARS THAT MAIN CONVECTIVE ACTIVITY IS ANCHORED FURTHER SOUTH THROUGH CNTRL SD AND IS FORMING INTO ELEVATED ZONE ALONG AND BEHIND THE FRONT. MODELS GUIDANCE IS FAIRLY CONSISTENT IN DEVELOPING THIS NORTEASTWARD INTO ERN ND THROUGH THE MIDNIGHT HOURS...AND THEN SHIFTING SLOWLY EWD INTO WRN MN DURING EARLY MORNING TO FORENOON PERIOD ON SUNDAY. TIMING OF GFS HAS BEEN BEST SO FAR...THOUGH DRIER NAM AND RUC ARE FARING BETTER ON QPF. THREAT FOR SEVERE WX HAS DIMINISHED SIGNIFICANTLY AFTER NIGHTFALL AND WITH MOST CONVECTION IN ELEVATED ZONE. STILL SOME POTENTIAL FOR SOME ISOLATED LARGER HAIL IN THE MIX OVERNIGHT. OVERALL...DEEP 500MB TROF OVER THE CNTRL ROCKIES WILL SLOWLY SHIFT INTO THE WRN DKTAS FOR SUNDAY. THEN PATTERN IS EXPECTED TO LIFT INTO WRN ONT BY LATE ON MONDAY. THIS KEEP THE FGF CWA IN A GENERALLY DAMP AND COOL PATTERN FOR THE EARLY WEEK PERIOD. .LONG TERM (WED-SUN)... THE LONG TERM WILL START OFF WITH A RIDGE OF HIGH PRESSURE OVER THE FORECAST AREA ON WEDNESDAY...BRINGING SUNSHINE AND SEASONAL LIKE TEMPERATURES TO THE AREA. BY THURSDAY...A LOW WILL TRACK ACROSS SRN CANADA AND RETURN FLOW FROM THE SOUTH WILL SET UP AND BRING A SLIGHT CHANCE OF POPS TO THE AREA. 12Z GFS DOES KEEP THE PRECIP MAINLY NORTH OF THE BORDER...HOWEVER PREVIOUS 12Z RUN BROUGHT PRECIP ACROSS THE FORECAST AREA. STILL A GOOD DEAL OF UNCERTAINTY IN LONG RANGE MODEL RUNS SO WENT WITH 18 POPS FOR NOW. REMAINDER OF THE WEEK SHOULD BE FAIRLY DRY WITH SEASONAL LIKE TEMPS. && .AVIATION... MVFR TO IFR CIGS LIKELY OVER MOST OF THE FA THROUGH THE OVERNIGHT AND MORNING HOURS ON SUNDAY...AND PERSISTING INTO THE AFTERNOON ACROSS NCNTRL MN. MVFR VSBYS WILL MAINLY BE ASSOCIATED WITH -RA AND ISOLD -TSRA ACTIVITY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GUST/HOPKINS
Hazardous weather outlook, Oct 6, 7:02 AM CDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT SAT OCT 6 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT SAT OCT 6 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKTOA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED TO DEVELOP IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS REMAIN POSSIBLE IN PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NG
In the hours before
Local storm report, Oct 7, 1:59 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
159 AM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HAIL 6 NNE FINLEY 47.59N 97.79W
10/07/2007 E0.88 INCH STEELE ND TRAINED SPOTTER
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:16 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 31 min |
| Oct 7, 3:42 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.